Discussions that mention valium

Pain Management board


Hi Leanna,
I have a friend who was on Fentanyl patches for 2 years. He would get dry heaves and continued to have severe back pain but still religiously used the patches. Finally, he decided that the patches weren't helping his pain, so he decided to stop using them - just like that! I tried to talk him out of it because I had read how potent these patches can be. But in four days he was completely free of the patches and had no withdrawal symptoms at all.
(He's 90 years old!). He still had the same amount of pain without the patches as he did with them, but the dry heaves and nausea ceased. He then tried Tylenol with codeine which made him feel weird and caused him to have symptoms of kidney failure. So, his doctor said to stop all pain meds except for Tylenol extra-strength. He still is in pain, but feels so much better now than he did when he was on those strong pain meds. He can now eat without having dry heaves afterwards, and has learned to 'live' with his pain.
I am certainly not suggesting that you try stopping 'cold turkey', but if I were you I would slowly lower the number of times I used the patches until I was using none. I got off of Valium that way after I was told that I would have to go to a detox center to do it. I feel certain that if you discuss this with your doctor, he/she will agree to monitor your withdrawal. It isn't helping you, as you said, and it could be causing all kinds of side effects. I talk to my friend every day. He has terrible arthritic pain, has had 2 knee replacements, has frozen shoulder; I really admire his ability to mentally control his pain!
Just thought you'd like to know his story. Good luck with whatever you decide to do! :angel: Mabent